Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 7, 2021, 11:09 AM CDT for Beauregard Parish, Jefferson Davis Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 11:09 AM CDT (16:09 UTC)
- Expired
- Jul 7, 2021, 12:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
The radar
The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501
WWUS84 KLCH 071609
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
1109 AM CDT Wed Jul 7 2021
LAZ030-031-041-042-TXZ260-262-071715-
Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA-
Southern Newton TX-Northern Newton TX-
1109 AM CDT Wed Jul 7 2021
...SPECIAL WEATHER STATEMENT...
At 1108 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Devils Pocket to De Quincy to Topsy to 6 miles
west of Welsh. Movement was north at 10 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Welsh, Iowa, Kinder, Oberlin, Elton, Fenton, Reeves, Dry Creek,
Singer, Moss Bluff, De Quincy, Ragley, Call, Fields, Trout Creek,
Lunita, Bivens, Topsy, Lebleu Settlement and Gillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3070 9387 3072 9334 3068 9302 3049 9266
3015 9284 3028 9315 3034 9347 3035 9389
TIME...MOT...LOC 1608Z 197DEG 9KT 3043 9379 3045 9345 3041 9313 3026
9291
$$
LandreneauWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 6:41 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 7, 6:41 AM CDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 641 AM CDT Wed Jul 7 2021 .DISCUSSION... For the 07/07/21 1200 UTC TAF package. && .AVIATION... LIFR at KAEX this morning where a clear sky has allowed radiation fog to form. This fog should erode within the next couple of hours via daytime heating/mixing, with VFR expected to prevail until this afternoon. Farther south, VFR is observed at the coastal terminals, though that is expected to change in another few hours or so as areas of convection develop and subsequently spread north. Used a combination of prevailing TSRA and TEMPO groups to highlight to the most likely time range for impacts at each terminal, which broadly speaking will span mid to late morning through late afternoon. A quiet evening and overnight period is expected. 13 && .PREV DISCUSSION... /issued 411 AM CDT Wed Jul 7 2021/ SHORT TERM [Today through Friday]... Messy/active forecast is on tap for the next 48 HRS or so with an elongated upper trof axis stretching across the NW Gulf Coast region and a low/mid level inverted trof extending NE of a low centered over Deep S TX roughly along and just inland of the TX coast into Central/Southern LA. Radar imagery depicts areas of rain with embedded heavier showers/TSTMS gradually increasing in areal coverage this morning, and this is expected to continue amid strengthening low to mid level southerly inflow. Bulk of CAM guidance shows rains developing/lifting north across the area from this morning through early/mid afternoon, with a lull in activity by late this afternoon into early evening. Assuming the rain is this progressive and no persistent banding sets up, then the risk of flooding will remain localized and isolated. WPC has the entire area outlined in a MRGL risk of excessive rain, with parts of SE TX and extreme SW LA in a slight risk where the potential for this type of persistent banding is higher. With an early start to the convective activity today and associated abundant cloud cover, temperatures across most of the area are only expected to reach the mid 80s, with upper 80s possible across Central LA. Overall pattern doesn't change too much heading through tonight and into THU, so after what should be a break in rain from late this afternoon into tonight, showers and thunderstorms are expected to develop once again overnight into THU morning, mainly across the Gulf waters and southern half of the inland forecast area, then subsequently spread/develop farther north through the day. Temperatures will again be held down a bit by the increase in clouds/rain. By Friday, the low/mid level trof axis is progged to weaken as ridging builds in from the east, which will yield less in the way of showers and thunderstorms, though not cut them out entirely. Temperatures will begin to respond accordingly, though considerable cloud cover will still hold most areas in the upper 80s. 13 LONG TERM [Saturday through Wednesday]... High pressure over the northeastern Gulf of Mexico and southeastern U.S. will help to keep precipitation chances more modest in the long term. Frontal systems that move through the U.S. during the period will be expected to stay north of our area. Daily chances for showers and thunderstorms will be expected as daytime heating will likely cause convergence boundaries to form in the afternoon hours. The pressure gradient is expected to be weak, therefore winds will be expected to be light for the period. High pressure to the east (with clockwise anti-cyclonic circulation) will ensure light onshore flow for the period. The GFS is showing significant rain chances (especially early in the period). However, ECMWF is more modest. It appears that both the GFS and CMC have some shortwave energy making its way into our area early in the week (Monday into Tuesday) due to a frontal system moving across the U.S., but consensus is not present on how much of this energy will affect us. This forecast will align with WPC for expected QPF and keep more modest expectations. 55 MARINE... A light to moderate onshore flow will persist through the forecast period. Scattered to at times widespread showers and thunderstorms are forecast through Thursday, with more isolated rain chances Friday into the weekend. Locally higher winds/seas will be possible in or near any thunderstorm and shower activity. 13 && .PRELIMINARY POINT TEMPS/POPS... AEX 88 72 90 73 / 80 30 60 10 LCH 85 75 86 75 / 90 30 70 30 LFT 85 75 86 75 / 90 30 70 20 BPT 84 75 85 76 / 90 30 80 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 7, 4:29 AM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 429 AM CDT Wed Jul 7 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-080930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 429 AM CDT Wed Jul 7 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected today, some of which will be capable of occasional to frequent cloud to ground lightning and locally heavy rainfall. There is a marginal risk of excessive rainfall across the entire area, with a slight risk across parts of southeast Texas south of a line from Kirbyville to Wildwood, and parts of southwest Louisiana southwest of a line from De Quincy to Pecan Island. Otherwise, The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A daily dose of mainly daytime and early evening thunderstorms. Locally heavy downpours and occasional to frequent cloud to ground lightning will be the main hazards. Rain chances will decrease a bit by the weekend. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-080930- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 429 AM CDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered showers and thunderstorms will be possible. The storms will bring locally higher winds and seas, along with occasional to frequent cloud to water lightning. Otherwise, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A daily chance for scattered showers and thunderstorms will be possible. The storms will bring locally higher winds and seas, along with occasional to frequent cloud to water lightning. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
In the hours before
Special weather statement, Jul 7, 9:32 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
932 AM CDT Wed Jul 7 2021
LAZ041-042-073-074-TXZ201-215-216-261-262-071530-
Calcasieu LA-West Cameron LA-Jefferson Davis LA-East Cameron LA-
Orange TX-Jefferson TX-Hardin TX-Southern Newton TX-
Southern Jasper TX-
932 AM CDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON...JEFFERSON DAVIS AND
CALCASIEU PARISHES...JEFFERSON...SOUTHWESTERN NEWTON...HARDIN...
ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL 1030 AM CDT...
At 932 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bevil Oaks to near Port Neches to near Sweet
Lake to near Rockefeller Wildlife Range. Movement was north at 20
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Lake Charles, Port Arthur, Sulphur, Orange, Nederland,
Groves, Port Neches, Lumberton, Vidor, Jennings, Bridge City,
Cameron, Silsbee, Westlake, West Orange, Welsh, Vinton, Iowa and Lake
Arthur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3052 9372 3040 9374 3049 9339 3046 9338
3040 9338 3049 9263 3020 9259 3004 9272
3004 9262 2958 9262 2977 9334 2980 9333
2969 9383 2980 9391 2968 9397 2956 9435
3011 9445 3011 9460 3049 9473
TIME...MOT...LOC 1432Z 174DEG 18KT 3013 9427 2999 9391 2994 9319 2965
9270
LandreneauSpecial weather statement, Jul 7, 11:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1109 AM CDT Wed Jul 7 2021
LAZ030-031-041-042-TXZ260-262-071715-
Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA-
Southern Newton TX-Northern Newton TX-
1109 AM CDT Wed Jul 7 2021
...SPECIAL WEATHER STATEMENT...
At 1108 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Devils Pocket to De Quincy to Topsy to 6 miles
west of Welsh. Movement was north at 10 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Welsh, Iowa, Kinder, Oberlin, Elton, Fenton, Reeves, Dry Creek,
Singer, Moss Bluff, De Quincy, Ragley, Call, Fields, Trout Creek,
Lunita, Bivens, Topsy, Lebleu Settlement and Gillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3070 9387 3072 9334 3068 9302 3049 9266
3015 9284 3028 9315 3034 9347 3035 9389
TIME...MOT...LOC 1608Z 197DEG 9KT 3043 9379 3045 9345 3041 9313 3026
9291
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:32 AM CDT | Special Weather Statement | LCH | Calcasieu, Cameron, Jefferson Davis | 58 min |
| Jul 7, 10:37 AM CDT | Special Marine Warning | LCH | 53 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.